Thunderstorm Wind, Hardin
- When
- April 20, 4:30 PM EST to 4:34 PM EST
- Where
- Hardin County, Ada
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.767, -83.817
A few trees were downed.
8 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 20, 1:15 PM EST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 215 PM EDT SUN APR 20 2003 MODELS SIMILAR WITH UPR LO OVR UPR MS VLY PIVOTING NE TO NR LS AND ELONGATING BY 00Z. LATEST SFC ANALYSIS INDCG LO PRES OVR WI WITH SWD TRAILNG CDFNT NR IN/IL STATE LINE THRU SE MO. MODERATE INSTBY HAS DVLPD AHD OF THIS FNT WHERE BREAKS IN CLDS EXIST AND LWR TO MID 60S DWPTS HAVE ADVCTD NWD. TSTMS HAVE DVLPD ALONG ACRS WRN IN AHD OF CDNT IN AXIS OF LO LVL CNVRGC AND MODERATE INSTBY. XPCT THUNDERSTORM ACTIVITY TO CONT TO DVLP AND SHIFT E INTO CWA DURG LATE AFTN/EVE HOURS. FCST SOUNDINGS INDICATE SB CAPES APPROACHING 2000 J/KG. MODEL INSTBY TRENDS HAVE SHOWN AN INCRS. MAX DELTA THETA-E DIFF ARND 23 DEGS AND WBZ HGTS AROUND 8500FT WL BE FAVORABLE FOR DAMAGING WINDS AND HAIL. SOME SHEAR EXISTS AND STORM TYPE WL FALL INTO BORDERLINE SUPERCELLULAR. EXPECT MAIN THREAT TO BE DAMAGING WINDS FROM BOWING LINE SEGMENTS. THESE SVR-WX PARAMETERS WEAKEN OVR EASTERN SECTIONS OF CWA. WL CONT LKLY POPS ACRS ENTIRE REGION WITH THE MENTION OF POTENTIAL SVR ACRS THE W THIS EVE. CDFNT TO SHIFT E OF THE AREA LATE TNGT WITH DRY SLOT WORKING INTO THE REGION. HAVE STAYED AOA GUID TEMPS TNGT. IN HIGHLY AMPLIFIED FLO PTN...ELONGATED UPR TROF TO SHIFT E THRU GRTLKS MON INTO TUE. GOOD PVA DVLPS LATE MON AFTN INTO MON EVE WITH VORT MAX ROTATING THRU THE BASE OF THE TROF. SECONDARY TROF AXIS WHICH WL PROVIDE FAVORABLE LO LVL CONVRGC TO DROP SE THRU OH MON EVE. WL CONT LO POP CHC ACRS THE E ERLY AND THEN LATE AFTN IN THE W DUE TO SECONDARY TROF AXIS. SKIES MAY BRIEFLY START OUT AS PC BUT SHUD QUICKLY BECOME MOSTLY CLDY. WL GO WITH MOSTLY CLDY SKY COND. TEMP WISE...PREFER VALUES A LTL COOLER THAN MAV GUID. WL END CHC OF SHWRS TUE MRNG WITH UPR TROF AXIS SHIFTING E. SFC HI PRES BEGINS TO BLD IN FROM NW IN 5H CONFLUENT ZONE. SFC HI PRES TO DOMINATE THE WX TUE NIGHT INTO THU. THIS WL PROVIDE COOL BUT DRY WX. THE NEXT CHC FOR PRECIP SHUD ARRIVE THU NIGHT INTO FRI TIME FRAME WITH THE BEST CHC ALONG AND S OF OH RIVER. .ILN...NONE. RANDALL
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-201115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 513 AM EDT SUN APR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EARLY EVENING. SHOWERS AND THUNDERSTORMS WILL BE FOUND ALONG AND AHEAD OF THIS FRONT. SOME OF THESE THUNDERSTORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-202200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1226 PM EDT SUN APR 20 2003 ...SLIGHT RISK OF SEVERE WEATHER LATE THIS AFTERNOON AND TONIGHT... A COLD FRONT ACROSS THE MID MISSISSIPPI VALLEY WILL TRACK EAST INTO THE OHIO VALLEY THIS AFTERNOON...MOVING ACROSS THE REGION THIS EVENING. MOISTURE BEING TRANSPORTED NORTH INTO THE OHIO VALLEY...COMBINED WITH DAYTIME SURFACE HEATING WILL CONTRIBUTE TO THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND EVENING. KEEP TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR UPDATES. RYAN
The Cincinnati radar (KILN), 150 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
8 hail, 4 thunderstorm wind. Local standard time, as filed.
A few trees were downed.
Several trees were downed in the city.
Large limbs and a few trees were downed in Heuston Woods State Park.
A few trees were downed.
Hail up to the size of golf balls affected the north side of the Columbus metro area and southern Delaware county. Hail was extensive from Dublin, through Worthington and Powell, to Westerville. Trees and shrubs were stripped of their foliage and cars and homes sustained significant hail damage. The hail covered the ground in some locations up to six inches deep in Worthington in northern Franklin county and near the Polaris Mall in southern Delaware county.
Hail up to the size of golf balls affected the north side of the Columbus metro area and southern Delaware county. Hail was extensive from Dublin, through Worthington and Powell, to Westerville. Trees and shrubs were stripped of their foliage and cars and homes sustained significant hail damage. The hail covered the ground in some locations up to six inches deep in Worthington in northern Franklin county and near the Polaris Mall in southern Delaware county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348339, 5348340, 5348341, 5348342, 5348343, 5348344, 5348447, 5348448, 5348449, 5348450, 5348451, 5348452.